MAUDE Adverse Event Report: ENDOLOGIX AFX2; AFX2 BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; AFX2 BIFURCATED STENT GRAFT
Model Number BEA25-110/I20-30
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Aneurysm (1708); Failure of Implant (1924); Rupture (2208)
Date of Event 08/19/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in the event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.
 
Event or Problem Description
The patient was initially implanted with an afx2 bifurcated stent graft and a vela suprarenal stent graft extension to treat an abdominal aortic aneurysm (aaa).Approximately one (1) year later, the patient presented emergently with symptoms of rupture and a 1b endoleak of the right common iliac artery was identified.An intervention was completed.The physician elected to implant an ovation ix extender to resolve this reported event.The patient was reported as stable post intervention and will continued to be monitored.
 
Event or Problem Description
The patient was initially implanted with an afx2 bifurcated stent graft and a vela suprarenal stent graft extension to treat an abdominal aortic aneurysm (aaa).Approximately one (1) year later, the patient presented emergently with symptoms of rupture and a 1b endoleak of the right common iliac artery was identified.An intervention was completed.The physician elected to implant an ovation ix extender to resolve this reported event.The patient was reported as stable post intervention and will continued to be monitored.Additional information: clinical assessment identified sac growth of 11mm.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.There are no other equivalent adverse events/incidents for this lot number existing within the endologix complaint handling system.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the type ib endoleak event is unconfirmed, and the rupture event is confirmed by medical records only.It was unclear from the medical records if the rupture was iliac or aortic, however due to the 11mm sac growth of the aorta and the stable appearance of the right common iliac artery it is most likely the rupture was aortic.The clinical evaluation also shows reasonable evidence to suggest sac growth of 11mm.These findings were discovered during an examination of the post discharge summary dated 21aug2020.Procedure related harms, device, user, procedure or anatomy relatedness of these events could not be determined with the medical records available for review.During the investigation and with the information available, endologix found no evidence to suggest the device was used off-label.The final patient status was reported to be stable.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.

Brand Name
AFX2
Common Device Name
AFX2 BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key10538900
Report Number2031527-2020-00260
Device Sequence Number3209019
Product Code MIH
UDI-Device Identifier00818009014818
UDI-Public(01)00818009014818(17)200624
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 08/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/24/2020
Device Model NumberBEA25-110/I20-30
Device Lot Number2264671012
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/19/2020
Supplement Date Received by Manufacturer10/28/2020
Initial Report FDA Received Date09/15/2020
Supplement Report FDA Received Date11/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VELA SUPRARENAL, LOT NO. 2269223009; VELA SUPRARENAL, LOT NO. 2269223009
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR